MAUDE Adverse Event Report: K2M, INC. LAMINAR HOOK; SIZE 10 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. LAMINAR HOOK; SIZE 10 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 801-81002H
Medical Device Problem Codes Unintended Movement (3026); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Spinal Cord Injury (2432)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A company representative reported that, during a scoliosis correction, a mesa laminar hook entered the patient's spinal canal.Neuromonitoring was temporarily lost and the patient was woken up mid-surgery to test foot mobility.All of the implants were removed and the patient was reported to be mobile after the surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 coding has been updated to reflect investigation conclusion.

Brand Name
LAMINAR HOOK; SIZE 10 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key19371212
Report Number3004774118-2024-00026
Device Sequence Number12667119
Product Code NKB
UDI-Device Identifier10888857142879
UDI-Public10888857142879
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number801-81002H
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient SexUnknown